1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

Rhabdomyolysis associated with kava ingestion

Rhabdomyolysis associated with kava ingestion

  1. testodan
    We report a case of rhabdomyolysis temporally related
    to the ingestion of a large amount of kava. Kava is a
    naturally occurring plant used in the United States and
    elsewhere in the world for its sedative properties. A
    previous case report also related rhabdomyolysis to the
    ingestion of kava. It is not clear whether this is an action
    of the kava itself, perhaps, due to its action on voltage
    ion channels or, perhaps, due to an adulterant in the
    product. Our patient developed peak creatine phosphokinase
    levels in excess of 30 000 U/L but had no significant
    renal damage.